Ask a doctor

Tension in Head 5 Days Post Botox?

Had Botox 5 Days Ago for Crows Feet but the Tension in my Head and Temple is Terrible Feels Like my Sinuses is Blocked is This Normal?

Doctor Answers (5)

Botox and sinus headache

+1

It is more likely that the headaches removed from the area of treated crows feet are unrelated to the botox. See your doctor to determine if there is a reason for  your headaches such as sinus congestion. The forehead area can have headaches when the forehead is injected and sometimes that's related to technique and other times it can be a side effect which may last a few days. This is not to say that the Botox didn't cause your headaches, and you should discuss it with the doctor who did your treatment.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and tension headache

+1

I have had patients complain about a mild headache after Botox treatment, but it is rare and short lived.  As Dr. Campanelli notes below, Botox is FDA approved to treat migraine headaches.  I have had some patients come in to have their Botox more to treat migraines than facial rhytides.  If it feels like your sinuses are blocked, you might actually have a sinusitis. Headaches are not an uncommon symptom of chronic sinusitis. I would recommend you have this evaluated by your internist or family practice physician. I have provided a link on sinusitis.

Curt Samlaska, MD
Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Does Botox cause headaches?

+1

Botox has been FDA approved for the treatment of migraine headaches.  The exact mechanism is not well understood.  The likely reason is relaxation of the muscles as they wrap around the nerves.  In a small number of patients, the injections will trigger headaches.  This is self-limiting and of no medical concern.  If the headaches persist, a consultation with your primary physician is recommended.  The headaches may be unrelated to the Botox injection.

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Head ache after Botox

+1

Although headache after Crow's feet Botox injection is unusual it is not unheard of. In fact, Botox is occasionally used to treat true "tension headaches" as they are related to muscle contraction which Botox attenuates. If the headache lasts for more than a week, I would consult your cosmetic doctor as well as your pcp as it may be completely unrelated.

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Tension in head after Botox

+1

Some people experience a tension headache or tension spot after a Botox injection; however, as the Botox is absorbed by the muscles this should lessen. If you have any concerns, contact your injector for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.